Jump to content




Photo
- - - - -

seroquel and appetite changes


  • Please log in to reply
9 replies to this topic

#1 brenagirl

brenagirl

    Member

  • Member
  • Pip
  • 137 posts

Posted 08 February 2007 - 05:46 PM

I'm currently taking 100mg of seroquel at night for mania/anxiety/sleeping etc. the pdoc has decided to increase the dosage to 300 mg over the next two nights and according to him this should control my anxiety and cycling a little better. Does anyone else notice that they have a major lack of appetite with this? also it sedates me before I fall asleep to the point that i'm scared because my breathing is so shallow....anyone else experience this?
My Issues: BPI w/ psychotic tendancies...Panic Disorder...Obsessive Compulsive Personality Disorder
My Cocktail: 1000mg Keppra -400mg Lamictal -300mg Seroquel -2mg kolonopin -15mg Remeron

~If we weren't all crazy--we'd all go insane~


#2 Dweii

Dweii

    Member

  • Member
  • Pip
  • 1069 posts

Posted 09 February 2007 - 04:56 AM

I think it's usually known for an increase in appetite, but the reactions to meds are so individual. Sedation if pretty common too, hence its use as a sleep med. I haven't been on it, I'm sure other people will give you more helpful answers.

How's it working out for you otherwise?

Waaaaiiit a minute... I knew it.


#3 synthetic

synthetic

    Member

  • Banned
  • Pip
  • 682 posts

Posted 09 February 2007 - 12:24 PM

If anything, Seroquel has increased my appetite. I would agree the sedation can be a little scary sometimes. It made my heart beat a little funny, which was a little disconcerting. Since moving up to the higher levels, it hasn't been as bad for me. Have you let your pdoc know about your concerns?

Edited by synthetic, 09 February 2007 - 12:26 PM.


Dx: BPsomething, General Anxiety, Social Anxiety
Rx: DepakoteER 1500mg, Seroquel 800mg, Topamax 100mg, Klonopin PRN, Lovastatin 60mg for high cholesterol caused by Seroquel
Meds that are evil: Lexapro, Prozac, Wellbutrin, Lamictal
Meds that didn't work: Lithium, Lorazepam, Geodon

#4 december_brigette

december_brigette

    Member

  • Member
  • Pip
  • 2634 posts

Posted 09 February 2007 - 03:05 PM

Hi,

with every uppage of seroquel my sugar cravings have equally upped.

as for the sleeping...I get it too. some on CB have referred to this as "dead sleep." i interpret this as the shallow, very quiet breathing and it takes an explosion to wake me in the middle of the night.

if i sleep all night...then im up around 7-9am eat breakfast, take morning pills, and go back to bed.

db

dx: bipolar 1, anxiety, and a little ptsd

current meds:
cymbalta 90mgs
depakote 1500 mg
prazosin 1 mg
seroquel 50 mg

topamax 50mg
xanax 2.50 mg

other meds ive tried: abilify, ambien, effexor xr, lamictal, lexapro, lithium, lunesta, paxil, provigil, tegretol, trazodone, wellbutrin, zoloft.
 
"I mixed Benadryl and Tegretol one time. Spent three days guessing weight at the Iowa State Fair. Got crabs, and a tattoo, of a crab," Andy on "weeds."

 

"Psychiatry is just this year's candy pink stove." from the tv show Madmen.


#5 Loon-A-TiK

Loon-A-TiK

    Is there no way out of the mind? - Sylvia Plath

  • Member
  • Pip
  • 4902 posts

Posted 09 February 2007 - 03:52 PM

ah, seroquel...

i wasn't tired, but when i laid down i slept for 12-15 hours at a time.

i wanted food so bad that not even the wood of the cabinets was safe from my chowing.

i had horrible nightmares.

that about sums it up. my pdoc and i gave it 3 chances and every time it posed problems, so that ended our seroquel experimentations.

i hope things go better for you! i never experienced a decreased appetite, i wanted to eat everything.
DX-BP1 w/psychotic symptoms, PTSD, ADD (Inattentive), and body dysmorphic disorder
Daily RX- WB 300mg, Lamictal 400mg, Abilify 20mg, Adderall XR 30mg, Inderal 10mgx2, Nuvaring
a multi-vitamin, hair/skin/nails vitamin, super 50-b complex vitamin, flax oil

prn- Zyprexa 10-20mg for emergencies

In memory of my dad, BP1 suicide. I love you and miss you!

EX RX- Seroquel, Risperdal, Geodon (master of all that is evil), Zyprexa (the good stuff), Zyprexa Zydis, Trazadon, Depakote, Lithium, Serzone, Paxil, Effexor, Lexapro, Haldol, Strattera, Topamax, Symmetrel, other old school ACs, and more I can't remember now

"Can a selfish egocentric jealous and unimaginative female write a damn thing worthwhile?" - Sylvia Plath

If you don't have something nice to say, then don't say it at all.

#6 Rabbit37

Rabbit37

    It's a fuckin' zoo around here

  • Member
  • Pip
  • 1394 posts

Posted 09 February 2007 - 04:16 PM

I'm taking 150mg, and I swear, it doesn't sedate me. I need klonopin to help me sleep, and even then I wake frequently throughout the night.

The sugar cravings, though... oh yeah, they're there. I haven't gained weight from it, but I haven't been able to lose any lately, just because of the stupid cravings. I've actually dropped what I'm doing and ran to a convenience store for jelly beans. Uuurgh.
dx - BP, OCD and BPD, oh yeah, and some GAD as well
rx - lithium, risperidone, citalopram, vistaril and vitamins

#7 myevilme

myevilme

    Member

  • Member
  • Pip
  • 205 posts

Posted 09 February 2007 - 04:46 PM

I didn't get any increase from seroquel since I started it, but then again I didn't have any cravings after being on zyprexa for a long while either. Mabye my body just is used to it. Like Dweii said, everybody's reactions are different. Doesn't sedate me either. I do understand your concern about the sedation and breathing. I've thought I might have accidently overdosed on too many downers before trying to calm myself down, only to find myself barely consious and telling myself to keep breathing. It's weird....I guess I didn't help any on this, sorry.
Psych Diagnoses: Bipolar (never asked which flavor, just give me something to fix it!) GAD & Panic Disorder (don't know why they put both down on my charts, feels the same to me)

Other Problems:
HIV+


invega 9mg (formerly 800mg seroquel)
1200 Neurontin
45 remeron
3mg klonopin

HIV Meds:
Lexiva, Epzicom, Norvir

#8 Maddy

Maddy

    Shadow of nothing

  • Inmate Emeritus
  • Pip
  • 3970 posts

Posted 09 February 2007 - 05:25 PM

When I tried Seroquel it made me always want something in my mouth at all times.
Now whether that was a Popsicle, a cigarette or a dick it didn't really matter! As long as it was something in my mouth at all times! It just gave me the absolute worst oral fixation EVER! So it wasn't really an appetite change as much as it was an oral fixation change.

Lucky (or unlucky) for me it dropped my seizure threshold through the floor so fast that I had to drop it from my med schedule before it could do any weight (or any other) changes.

Always looking on the brighter side...

I <3 my meds!
DX: undifferentiated schizophrenia
RX: Fanapt, Topamax, Ativan, Celexa

Past RX: Paxil, Prozac, Zoloft, Lexapro, Remeron, Strattera, Trazodone, Lamictal, Neurontin, Depakote, Lithium, Vistaril, Buspar, Clonidine, Tegretol, Gabitril, Keppra, Depakene, Seroquel, Zyprexa, Haldol, Abilify, Saphris, Adderall, Valium, Primidone. I know there are others I've forgotten over the years.
Boards I mod: Schizophrenia & Various Psychoses, Hormone & Glandular Problems, any others as needed.


#9 brenagirl

brenagirl

    Member

  • Member
  • Pip
  • 137 posts

Posted 09 February 2007 - 05:46 PM

yeah it really hasn't increased my appetite but it makes me almost dehydrated! i've drank so much water today I feel like i'm going to drown! it was getting to the point right before they increased it, that it wasn't sedating me at all, or it was making me scared because my breathing was all wierd. and yeah it makes my heart beat kinda funny. but I took my new dosage last night and it knocked me out cold in about 30 minutes...then I slept for like 10 or 11 hours....which is really bad considering I have a 4 year old. Whew. But at least I finally sleep.....
My Issues: BPI w/ psychotic tendancies...Panic Disorder...Obsessive Compulsive Personality Disorder
My Cocktail: 1000mg Keppra -400mg Lamictal -300mg Seroquel -2mg kolonopin -15mg Remeron

~If we weren't all crazy--we'd all go insane~

#10 Maceo

Maceo

    Member

  • Member
  • Pip
  • 423 posts

Posted 11 March 2007 - 02:23 AM

I wouldn't worry about the shallow breathing at night I have experienced that with regular doses of OTC sleeping pills its normal.





The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.